Syncope and Faintness in the Elderly
Part of the Developments in Cardiovascular Medicine book series (DICM, volume 31)
The abrupt loss of consciousness in the elderly is usually due to a seizure or to an interruption in blood flow to the brain . Less common causes are listed in table 6-1.
KeywordsPostural Hypotension Autonomic Neuropathy Central Nervous System Disease Carotid Sinus Vasovagal Syncope
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.
Unable to display preview. Download preview PDF.
- 5.Simon RP. Syncope and episodic loss of consciousness. Comprehensive Ther 7: 19–23, 1981.Google Scholar
- 7.James TN. Neural control of the heart in health and disease. Adv Int Med 26: 317–345, 1980.Google Scholar
- 8.Lake CR and Ziegler MG. Effects of acute volume alterations on norepinephrine and dopamine-beta-hydroxylase in normotensive and hypertensive subjects. Circulation 57: 774778, 1978.Google Scholar
- 11.Ziegler MG, Lake CR, Williams AC, Teychenne PF, Shoulson I, and Steinsland O. Bromocriptine inhibits norepinephrine release. Clin Pharmacol Ther 25: 215–224, 1978.Google Scholar
- 15.Ziegler MG. Choosing therapy for postural hypotension. Drug Ther 11 (10): 97–115, 1981.Google Scholar
- 16.Ziegler MG and Lake CR. Noradrenergic responses in postural hypotension: Implications for therapy. In Ziegler MG and Lake CR (eds), Frontiers of Clinical Neuroscience, Vol 4: Norepinephrine. Baltimore: Williams and Wilkins, forthcoming.Google Scholar
- 21.Jacobson RR and Russell RW. Glossopharyngeal neuralgia with cardiac arrhythmia: A rare but treatable cause of syncope. Br Med J (Feb 10 ): 379–380, 1979.Google Scholar
© Springer Science+Business Media Dordrecht 1984